MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number CB1413540120OTW
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a percutaneous transluminal angioplasty procedure using the chocolate balloon, the balloon was poorly inflated and could not fully dilate the lesion in the mid popliteal artery.A balloon burst or leak was observed during balloon inflation at 4atm.The procedure was completed by replacing the device with another of the same brand and model to dilate the lesion.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the balloon was inflated using a inflation device, inflation fluid was used.The balloon did not burst and a leak was noted in the balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the balloon in a post-inflated state, an indeflator was attached to the device and the balloon was inflated to nominal pressure of 9atms and held pressure, the balloon was then inflated to rated burst pressure (rbp) of 14atms and held pressure medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22630681
Report Number2183870-2025-00374
Device Sequence Number18410548
Product Code LIT
UDI-Device Identifier00763000500115
UDI-Public(01)00763000500115(17)270606(10)1150828(20)05
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB1413540120OTW
Device Lot Number1150828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/12/2025
08/19/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/14/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown